MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JL3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JL3.5 100CM; CATHETER, PERCUTANEOUS
Model Number 67000200
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17964852 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
A 6f.070¿ 100cm judkin¿s left 4 (jl4) vista brite tip guiding catheter was used to attempt artery engagement during a percutaneous coronary intervention (pci); however, before the vista brite tip was able to engage, a large portion of the it collapsed and flattened.In addition, when they attempted to remove the vista brite tip it would not come out of the unknown avanti sheath due to the flattened portion.Case was not able to be completed and patient was asked to come back after three days to re-attempt pci.There was no reported patient injury.Physician noticed that there was an issue when they were not able to inject contrast into the vista brite tip.The vista brite tip and the unknown avanti sheath had to be completely removed together and total access was lost.The operator was trained to use the device.The device was opened in a sterile field.The device was stored and handled per the ifu.There was no reported difficulty removing the product from the packaging.There was no damage noted to the product upon inspection prior to use.The device was prepped according to instructions for use (ifu).The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d8, d9, g3, g6, h1, h2, h3.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a portion of a 6f.070¿ 100cm judkin¿s left 4 (jl4) vista brite tip guiding catheter became compressed/crushed while being used for a percutaneous coronary intervention (pci).The reported condition was noted after the physician removed an unknown guidewire from the guide catheter and was unable to flush contrast through the catheter.These events occurred before the physician was able to engage the coronary artery.Additionally, the compressed condition prevented withdrawal of the catheter through a 6.5f avanti catheter sheath introducer.The catheter and catheter sheath introducer (csi) had to be removed together as a single unit therefore, arterial access was lost.The case was aborted, and the patient was asked to return three days later to reattempt pci.The operator was trained to use the device.The device was opened in a sterile field.The device was stored, handled, and prepped per the instructions for use (ifu).There was no reported difficulty removing the product from the packaging.There was no damage noted to the product upon inspection prior to use.There was no reported patient injury.A non-sterile unit of a vista brite tip guiding catheter (6f.070 jl3.5 100) was received inserted into a csi (6.5f unknown avanti).During inspection of the catheter, a compressed/crushed condition was found from 49 to 74 cm from the distal tip and a kinked/bent condition was noted at 35 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Attempts were made to insert the catheter through the sheath it was returned with, but it was not possible due to the condition in which the catheter was received.A separate attempt was made to insert the catheter through a lab sample csi for control purposes and it was also unsuccessful.Therefore, functional analysis could not be performed.A product history record (phr) review of lot 17964852 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft) ¿ compressed/crushed - in-patient¿ was confirmed, since this condition was found on the body of the catheter.In addition, a kinked/bent condition was also found.Procedural/handling factors such as user technique or vessel characteristics, may have contributed to this issue.The complaint reported by the customer as ¿catheter (body/shaft) ¿ withdrawal difficulty - through sheath¿ could not be confirmed because the condition of the returned catheter prevented functional analysis from being performed.However, it is possible the compressed/crushed condition of the catheter may have contributed to the withdrawal difficulty experienced by the customer.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure, and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire, and catheter sheath introducer).Under fluoroscopic guidance, advance the guiding catheter over the guidewire or introducer until desired position is attained.¿ based on the information available, the results of the product analysis and a phr review of the lot number provided for the catheter, there is no indication that the events are related to device design or manufacturing processes.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.Analysis of device: a non-sterile unit of catheter (6f.070 jl3.5 100cm) was received coiled inside of a clear plastic bag and inserted into a cordis csi.The part was unpacked in order to proceed with the product evaluation.During the inspection a compressed/ crush condition was found from 49 to 74 cm from the distal tip.In addition, a kink/bent condition was located at 35 cm from the distal tip.Dimensional analysis was performed to verify the correct catheter id and od, measurements were taken near to the damages, to be verified.Dimensional analysis results were found within specification.Functional analysis could not be performed due to the catheter returned condition.
 
Additional Manufacturer Narrative
Unknown avanti mentioned in this event was returned for analysis.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
6F .070 JL3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11813825
Report Number9616099-2021-04540
Device Sequence Number3149482
Product Code DQY
UDI-Device Identifier20705032019863
UDI-Public20705032019863
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number67000200
Device Catalogue Number67000200
Device Lot Number17964852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/27/2021
06/28/2021
07/16/2021
09/23/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/17/2021
07/20/2021
08/11/2021
09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVANTI SHEATH